MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J270H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Do you have any photos ? where did you receive the product from (ethicon, distributor, etc)? was the suture seals on the foil still intact? device return status/follow up? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown wound closure procedure on (b)(6) 2020 and the suture was used.It was reported that during the procedure, the suture pack was opened and product of other code was found inside.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Date sent to the fda: 11/19/2020.Additional information: d4, d10, h4 investigation summary
=
> it was reported that that during a wound closure procedure, a new pack of 0 vicryl on a ct-2 (j270h), lot number pm2328 was opened and inside was a 0 vicryl ct- but was j334 (dyed).It is unknown how procedure was completed.Twenty-one unopened samples of product code j270, lot # pm2328 were received for evaluation.During the visual inspection of all samples, no defects were found on the packages.The samples were opened and the product code printing on foil package is consistent with the product code printing in paper lid, the needle sales type belong to ct-2 taper point with undyed vicryl surure, in diameter 0, length 27¿ (70 cm).As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.It was reported that that during a wound closure procedure, a new pack of 0 vicryl on a ct-2 (j270h), lot number pm2328 was opened and inside was a 0 vicryl ct- but was j334 (dyed).It is unknown how procedure was completed.An empty opened foil of product code j270, lot # pm2328, an empty labeled howy tray of product code j334, lot unknown and a dispensed vicryl violet needle/suture combination were received for evaluation.During the visual inspection of the opened sample, the foil packet belong to product code j270h, lot number pm2328, needle sales type ct-2, paper point with undyed vicryl, suture diameter 0¿ and length 27¿, the manufacturing date on 11/15/2019 and exp date on 10/31/2024 the paper lid and dispensed suture belong to product code j334, needle sales type ct-2, paper point with violet vicryl, suture diameter 0¿ and length 27¿.Due to this inconsistency a further investigation was performed on product code j270h, lot number pm2328 and the previous lots manufactured to this lot and neither that belong to code j334 was found.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as on what caused the reported complaint.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Device history lot
=
> a manufacturing record evaluation was performed for the finished device lot number pm2328 /j270h, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 27IN 0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10689916
Report Number2210968-2020-08071
Device Sequence Number11472236
Product Code GAM
UDI-Device Identifier10705031038455
UDI-Public10705031038455
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberJ270H
Device Catalogue NumberJ270H
Device Lot NumberPM2328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1